Alert archive / West Virginia / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 27, 2020, 7:21 PM EDT for Jackson County, Mason County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 27, 2020, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
Counties Jackson County, WV, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WWUS81 KRLX 272321
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
721 PM EDT Mon Jul 27 2020
OHZ085-WVZ007-008-272345-
Meigs-Jackson-Mason-
721 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEIGS...CENTRAL
MASON AND CENTRAL JACKSON COUNTIES...
At 720 PM EDT, a strong thunderstorm was located 7 miles southeast of
Point Pleasant, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Point Pleasant, Gallipolis, Ripley, Ravenswood, Henderson, Leon,
Mount Alto, Statts Mills, Given, Southside, Cottageville, Evans,
Fairplain and Letart.
This includes Interstate 77 in West Virginia between mile markers 129
and 147.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3884 8215 3887 8214 3897 8172 3872 8159
3868 8216 3882 8217
TIME...MOT...LOC 2320Z 255DEG 32KT 3879 8203
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:35 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 27, 2:35 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 235 PM EDT Mon Jul 27 2020 .SYNOPSIS... A cold front Tuesday. Diurnal storms Thursday and Friday with an upper level trough for the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 1230 PM Monday... With dewpoints in the lower 70s in advance of an approaching cold front, expect scattered showers and thunderstorms this afternoon and evening. The cold front will push into the region late tonight and slowly move southeastward through the area on Tuesday. This will allow for additional showers and thunderstorms. With the precipitation and cooling 850 mb temperatures on Tuesday, expect a decrease in afternoon highs Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 230 PM Monday... The cold front will push out to the southeast on Tuesday night with chances of showers and thunderstorms diminishing throughout the night. Wednesday will be mostly dry as surface high pressure moves in briefly behind the front. Small chances of precipitation will be possible for the afternoon and evening hours, with the highest chances mostly in the mountains and along the southern part of the region. An upper level trough will also continue to stay over the area through the period, aiding the potential for showers and thunderstorms to occur. High temperatures on Wednesday will be around/slightly above normal in the mid to upper 80s and potentially reaching 90 in some locations for the lowlands, and low 70s to low 80s for the highest elevations. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 230 PM Monday... An upper level disturbance will affect the area on Thursday, leading to more widespread and greater chances of showers and thunderstorms than Wednesday. The highest precipitation chances will be along the south, where models are showing a bit more moisture, and the precipitation chances will likely linger through Friday night. Models show a surface low pressure system potentially approaching from the west sometime Friday into Saturday, once again leading to storm chances. Upper level troughing continues to hold in general over the area through much of the long term period. A better developed surface low approaches from the southwest for the end of the weekend and into the start of the next work week. Overall, the models agree with the general progression and timing of this low. They show the low moving through or just the north of the area, beginning to affect the area on Sunday and passing through on Monday/Monday night. Temperatures should be around normal for the remainder of the week and the weekend. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 1240 PM Monday... Showers and thunderstorms will develop this afternoon and evening in advance of an approaching cold front. Generally VFR conditions can be expected outside of the convection. A cold front will then slowly push through the area late tonight and Tuesday. This will allow for restrictions in showers and thunderstorms to continue. Some MVFR ceilings are also a possibility late tonight and Tuesday morning. Patchy dense fog can not be ruled out tonight in areas that receive rainfall late this afternoon and evening. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High, except with timing of showers/thunderstorms. ALTERNATE SCENARIOS: Timing and intensity of showers and thunderstorms could vary. Fog may form tonight in areas that receive rainfall late this afternoon and evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... IFR conditions possible in fog Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/CG NEAR TERM...RPY SHORT TERM...CG LONG TERM...CG AVIATION...RPY
Hazardous weather outlook, Jul 27, 3:02 AM EDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 302 AM EDT Mon Jul 27 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-280715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 302 AM EDT Mon Jul 27 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. The area is under a marginal threat for excessive rainfall on Tuesday associated with a cold front. Any heavy downpours under potential thunderstorms may lead to localized minor flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 4:57 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 PM EDT Mon Jul 27 2020
OHZ083-084-272145-
Jackson-Vinton-
457 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON AND WEST
CENTRAL VINTON COUNTIES...
At 457 PM EDT, a strong thunderstorm was located near Waverly, moving
east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Jackson, Wellston, Coalton, Byer and Allensville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3917 8279 3917 8277 3924 8276 3929 8261
3900 8253 3898 8280
TIME...MOT...LOC 2057Z 255DEG 17KT 3909 8288
22Special weather statement, Jul 27, 6:24 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
624 PM EDT Mon Jul 27 2020
OHZ066-272300-
Perry-
624 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
At 624 PM EDT, a strong thunderstorm was located over Fairfield
Beach, or 7 miles south of Heath, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Somerset, Thornport, Thornville and Glenford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
3981 8207 3974 8236 3974 8240 3983 8240
3984 8247 3993 8246
TIME...MOT...LOC 2224Z 249DEG 21KT 3992 8248
22Special weather statement, Jul 27, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
721 PM EDT Mon Jul 27 2020
OHZ085-WVZ007-008-272345-
Meigs-Jackson-Mason-
721 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEIGS...CENTRAL
MASON AND CENTRAL JACKSON COUNTIES...
At 720 PM EDT, a strong thunderstorm was located 7 miles southeast of
Point Pleasant, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Point Pleasant, Gallipolis, Ripley, Ravenswood, Henderson, Leon,
Mount Alto, Statts Mills, Given, Southside, Cottageville, Evans,
Fairplain and Letart.
This includes Interstate 77 in West Virginia between mile markers 129
and 147.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3884 8215 3887 8214 3897 8172 3872 8159
3868 8216 3882 8217
TIME...MOT...LOC 2320Z 255DEG 32KT 3879 8203
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 45 min |
| Jul 27, 7:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 49 min |
| Jul 27, 4:57 PM EDT | Special Weather Statement | RLX | Jackson | 48 min |
| Jul 27, 6:24 PM EDT | Special Weather Statement | RLX | Perry | 36 min |
| Jul 27, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 36 min |
Nearby
Special Weather Statements in West Virginia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.